Alert archive / Nebraska / Special Weather Statements in 2024
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 2, 2024, 7:49 PM MDT for Grant County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2024, 7:49 PM MDT (01:49 UTC)
- Expired
- Aug 2, 2024, 8:30 PM MDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.75 in
- Wind
- 50
County Grant County, NE
The radar
The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1528 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 2120 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
082
WWUS83 KLBF 030149
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
749 PM MDT Fri Aug 2 2024
NEZ023-094-030230-
Grant NE-Western Cherry NE-
749 PM MDT Fri Aug 2 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CHERRY AND NORTH
CENTRAL GRANT COUNTIES THROUGH 830 PM MDT...
At 749 PM MDT, Doppler radar was tracking a strong thunderstorm 19
miles north of Ashby, or 40 miles southeast of Gordon, moving south
at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Intersection of Highway 61 and Survey Valley Road and Mother Lake.
This includes Highway 61 between mile markers 166 and 187.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
LAT...LON 4236 10193 4240 10171 4213 10155 4204 10189
TIME...MOT...LOC 0149Z 341DEG 10KT 4230 10182
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 2, 5:34 PM MDT, 2 hours 15 minutes earlier. Its key messages:
- Showers and thunderstorms expected this afternoon and evening, with lingering showers overnight. The main severe weather threat is strong wind gusts and hail with stronger thunderstorms this evening.
- Another chance of rain Sunday evening across northern Nebraska, but otherwise a warm, dry weekend is expected.
- Chances for precipitation increase by Tuesday evening and remain through the end of the week.
Area forecast discussion, Aug 2, 5:34 PM MDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service North Platte NE 634 PM CDT Fri Aug 2 2024 .KEY MESSAGES... - Showers and thunderstorms expected this afternoon and evening, with lingering showers overnight. The main severe weather threat is strong wind gusts and hail with stronger thunderstorms this evening. - Another chance of rain Sunday evening across northern Nebraska, but otherwise a warm, dry weekend is expected. - Chances for precipitation increase by Tuesday evening and remain through the end of the week. && .SYNOPSIS... Issued at 334 PM CDT Fri Aug 2 2024 An upper level ridge is settled over the western United States, with fairly weak northerly flow aloft over western Nebraska. At the surface, an area of high pressure is located over south central Nebraska, with a surface trof to the lee of the Rockies. On satellite, cumulus is developing across southeastern Wyoming, northwest Nebraska, and the western Nebraska Panhandle. && .SHORT TERM /THROUGH SATURDAY NIGHT/... Issued at 334 PM CDT Fri Aug 2 2024 The surface trof will be the focus for thunderstorm activity the rest of this afternoon and evening. As of this afternoon, cumulus is already developing along the boundary. Across the Panhandle, CAPE values are around 1000 to 1500 J/kg. Shear is quite meager, around 20 kts. Also worth noting, the model trends backing off the tongue of theta-e across western Kansas. Model soundings indicate inverted V patterns in the lower atmosphere, supporting the potential for strong gusts with storms. As storms continue to develop this afternoon and evening, they should remain fairly isolated to scattered in nature. While some guidance suggests a brief linear system forming and tracking across northeast Colorado, the trends have been towards a more multi cellular mode, with some of the stronger cells having potential for wind gusts and hail. As the storms weaken, showers may be expected to continue through Saturday morning, most notable along southwest Nebraska. Saturday afternoon will be fairly quiet across the region. As the showers and cloud cover move out of the region in the morning, skies become mostly sunny, with no additional precipitation expected. Guidance has slightly cooled down high temperatures, generally only 1 to 2 degrees and most notably for areas along and south of Interstate 80. In general, expecting low to mid 90s along and south of Interstate 80, with mid to upper 90s and possibly 100 degrees across the Sandhills and north central Nebraska. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Issued at 334 PM CDT Fri Aug 2 2024 The upper level ridge continues through early in the week. Sunday evening, as a shortwave progresses through the flow, a low pressure system is forecast to track through South Dakota. This will be the focus for a few showers and thunderstorms, most likely across portions of northern Nebraska. Otherwise, most of the area will remain warm and dry, with mid to upper 90s for the highs on Sunday. As an upper level trough begins to push through southwestern Canada on Monday, a surface low forms out in front. The low is expected to track a cold front across portions of the region, bringing some slightly cooler temperatures, mostly in the upper 80s to lower 90s. By Tuesday, the trough should help to flatten out the ridge, and bringing a more zonal pattern through the end of the week. From Tuesday evening through the end of the week, there will be chances of showers and thunderstorms, which may bring some beneficial rainfall across the region. The zonal pattern is also expected to bring some slightly cooler temperatures as well, with highs cooling off as the week progresses. For now, the expected drop would be from the low 90s on Tuesday to upper 70s by Friday. Future forecasts will continue to refine timing and amounts. However, confidence continues to grow in a return to a cooler, wetter pattern through the end of the week. && .AVIATION /00Z TAFS THROUGH 00Z SUNDAY/... Issued at 632 PM CDT Fri Aug 2 2024 VFR conditions are expected through the forecast period. Ongoing convection immediately southwest of VTN is expected to slowly drift south through the evening. At the same time, activity across the Nebraska panhandle will drift southeast. Expectations are for this activity to encroach on LBF this evening, with gusty erratic winds possible. Heavier rainfall may introduce brief periods of MVFR visibilities, however, confidence in this is too low to mention at this time. Convection should wrap up by midnight tonight, with dry conditions and mostly clear skies likely through the remainder of the period. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Richie SHORT TERM...Richie LONG TERM...Richie AVIATION...NMJ
Hazardous weather outlook, Aug 2, 1:48 PM MDT, 6 hours 1 minute before
Hazardous Weather Outlook National Weather Service North Platte NE 248 PM CDT Fri Aug 2 2024 NEZ004>010-022>029-035>038-056>059-069>071-094-032000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 248 PM CDT Fri Aug 2 2024 /148 PM MDT Fri Aug 2 2024/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Isolated thunderstorms are possible over locations generally west of a line from Gordon, to Hyannis, to Imperial. A strong to severe storm is possible with hail up to quarter size and wind gusts up to 60 MPH. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms across northern Nebraska Sunday evening. Temperatures rise well into the 90s Saturday through Monday, with heat index values approaching 100 at times. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 2, 7:06 PM MDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
806 PM CDT Fri Aug 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM Hail 17 NNW Mullen 42.26N 101.22W
08/02/2024 E0.88 Inch Cherry NE Public
&&Special weather statement, Aug 2, 7:16 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service North Platte NE
816 PM CDT Fri Aug 2 2024
NEZ023>025-094-030200-
Hooker NE-Grant NE-Western Cherry NE-Thomas NE-
816 PM CDT Fri Aug 2 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL CHERRY...
NORTHEASTERN GRANT...NORTHERN HOOKER AND NORTHWESTERN THOMAS COUNTIES
THROUGH 900 PM CDT/800 PM MDT/...
At 816 PM CDT/716 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 16 miles northwest of
Seneca to 12 miles northwest of Mullen to 13 miles north of Whitman.
Movement was south at 15 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Mullen, Seneca, Carr Lake, Hire, Giant Hill, Hecla, Kelso, and Weir.
This includes the following highways...
Highway 2 between mile markers 163 and 200.
Highway 97 between mile markers 57 and 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4202 10072 4186 10115 4197 10145 4228 10150
4222 10123 4235 10090
TIME...MOT...LOC 0116Z 349DEG 13KT 4226 10097 4216 10122 4223 10147
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Aug 2, 7:19 PM MDT, 30 minutes before
Special Weather Statement
National Weather Service North Platte NE
719 PM MDT Fri Aug 2 2024
NEZ004-030200-
Sheridan NE-
719 PM MDT Fri Aug 2 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SHERIDAN COUNTY
THROUGH 800 PM MDT...
At 719 PM MDT, Doppler radar was tracking a strong thunderstorm 21
miles north of Ellsworth, or 24 miles south of Rushville, moving
southeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Wolf Hill and Argo Hill.
This includes Highway 250 between mile markers 21 and 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4247 10225 4228 10204 4227 10204 4215 10235
4239 10246
TIME...MOT...LOC 0119Z 331DEG 5KT 4237 10231
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHLocal storm report, Aug 2, 7:33 PM MDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
833 PM CDT Fri Aug 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM Tstm Wnd Gst 29 NNW Whitman 42.43N 101.73W
08/02/2024 M44 MPH Cherry NE Public
caller reported gust measured by home
weather station.
0800 PM Hail 29 NNW Whitman 42.43N 101.73W
08/02/2024 E0.25 Inch Cherry NE Public
&&Special weather statement, Aug 2, 7:36 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service North Platte NE
736 PM MDT Fri Aug 2 2024
NEZ004-022-023-035-056>058-030215-
Deuel NE-Sheridan NE-Grant NE-Arthur NE-Perkins NE-Garden NE-
Keith NE-
736 PM MDT Fri Aug 2 2024
...STRONG THUNDERSTORMS WILL IMPACT WESTERN ARTHUR...NORTHWESTERN
PERKINS...WESTERN GRANT...WESTERN KEITH...GARDEN...SOUTHEASTERN
SHERIDAN AND DEUEL COUNTIES THROUGH 815 PM MDT...
At 736 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Crescent Lake National Wildlife
Refuge to near Julesburg. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ogallala, Chappell, Oshkosh, Big Springs, Arthur, Brule, Lewellen,
Hyannis, Kingsley Dam, Ashby, Barton, Lemoyne, Crescent Lake National
Wildlife Refuge, Dogtown Flats, Swede Lake, Deer Lake, Britton Lake,
Megeath, Mumper, and Bourquim Hill.
This includes the following highways...
Highway 2 between mile markers 127 and 151.
Highway 61 between mile markers 72 and 161.
Highway 92 between mile markers 115 and 166.
Interstate 80 in Nebraska between mile markers 82 and 130.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
LAT...LON 4202 10254 4204 10166 4090 10164 4092 10206
4101 10205 4100 10254
TIME...MOT...LOC 0136Z 267DEG 28KT 4174 10228 4103 10227
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 2, 7:49 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
749 PM MDT Fri Aug 2 2024
NEZ023-094-030230-
Grant NE-Western Cherry NE-
749 PM MDT Fri Aug 2 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CHERRY AND NORTH
CENTRAL GRANT COUNTIES THROUGH 830 PM MDT...
At 749 PM MDT, Doppler radar was tracking a strong thunderstorm 19
miles north of Ashby, or 40 miles southeast of Gordon, moving south
at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Intersection of Highway 61 and Survey Valley Road and Mother Lake.
This includes Highway 61 between mile markers 166 and 187.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
LAT...LON 4236 10193 4240 10171 4213 10155 4204 10189
TIME...MOT...LOC 0149Z 341DEG 10KT 4230 10182
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:02 PM MDT | Special Weather Statement | LBF | Cherry | 43 min |
| Aug 2, 6:15 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 60 min |
| Aug 2, 6:39 PM MDT | Special Weather Statement | LBF | Garden | 51 min |
| Aug 2, 6:53 PM MDT | Special Weather Statement | LBF | Grant | 52 min |
| Aug 2, 7:01 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 44 min |
| Aug 2, 7:16 PM MDT | Special Weather Statement | LBF | Hooker | 44 min |
| Aug 2, 7:19 PM MDT | Special Weather Statement | LBF | Sheridan | 41 min |
| Aug 2, 7:36 PM MDT | Special Weather Statement | LBF | Arthur, Deuel, Garden, Grant | 39 min |
| Aug 2, 7:52 PM MDT | Special Weather Statement | LBF | Hooker | 38 min |
| Aug 2, 8:17 PM MDT | Special Weather Statement | LBF | Arthur, Grant, Keith | 43 min |
| Aug 2, 8:27 PM MDT | Special Weather Statement | LBF | Chase, Perkins | 33 min |
| Aug 2, 8:36 PM MDT | Special Weather Statement | LBF | Grant | 24 min |
| Aug 2, 8:54 PM MDT | Special Weather Statement | LBF | Arthur, Chase, Keith, McPherson, Perkins | 51 min |
| Aug 2, 8:55 PM MDT | Special Weather Statement | LBF | Grant | 50 min |
| Aug 2, 9:41 PM MDT | Special Weather Statement | LBF | Hooker, Lincoln, McPherson, Thomas | 49 min |
| Aug 2, 10:30 PM MDT | Special Weather Statement | LBF | Lincoln, Logan, McPherson | 45 min |
| Aug 3, 1:24 AM MDT | Heat Advisory | LBF | Boyd, Brown, Cherry, Holt, Keya Paha, Rock | 18 hr |
| Aug 3, 1:15 PM MDT | Fire Weather Watch | LBF | Arthur, Cherry, Deuel, Garden, Grant, Keith and 1 more | 12 hr |
Nearby
Special Weather Statements in Nebraska, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.